I have an underactive thyroid which was diagnosed about a year ago. Although i have had the symptons for many years and have been to my gp many times, my gp failed to diagnose. i am currently taking 100 micrograms of levothyroxine tablet daily ( i have had up to 150 mg daily ).
However, for many years, i have had a problem with my throat/neck. It continously itches in my throat and on my neck as well, basically in the same place inside out. I take antihystermies and moisturise as much as possible to stop myself from scratching all the time. As a result, my neck is turning a darker shade as result of the continous scratching.
I would also like to add that i do not wear any jewellery/perfume around my neck because i though that it might have contributed to my problem.
I thought that this problem might have been as a result of the thyroid and have discussed this with my gp many a time but he shrugs it off as 'nothing' but it is bothering me a lot and i tend to cover up as lot with make up to hide it.
What can be the cause of this ittchiness?? Is it related to thyroid? I have read your pages on thyroid and have not found anything on this subject.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.